Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Extreme points in spaces of continuous functions


Authors: V. I. Bogachev, J. F. Mena-Jurado and J. C. Navarro Pascual
Journal: Proc. Amer. Math. Soc. 123 (1995), 1061-1067
MSC: Primary 46E40; Secondary 46B20, 46E15, 54C20
MathSciNet review: 1204371
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the $ \lambda $-property for the space $ \mathfrak{C}(T,X)$ of continuous and bounded functions from a topological space T into a strictly convex Banach space X. We prove that the $ \lambda $-property for $ \mathfrak{C}(T,X)$ is equivalent to an extension property for continuous functions of the pair (T, X). We show also that, when X has even dimension, the $ \lambda $-property is equivalent to the fact that the unit ball of $ \mathfrak{C}(T,X)$ is the convex hull of its extreme points and that this last property is true if X is infinite dimensional. As a result we get that the identity mapping on the unit ball of an infinite-dimensional strictly convex Banach space can be expressed as the average of four retractions of the unit ball onto the unit sphere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E40, 46B20, 46E15, 54C20

Retrieve articles in all journals with MSC: 46E40, 46B20, 46E15, 54C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1204371-6
PII: S 0002-9939(1995)1204371-6
Keywords: $ \lambda $-property, uniform $ \lambda $-property, extreme point, strictly convex space, covering dimension
Article copyright: © Copyright 1995 American Mathematical Society